Alert archive / New York / Flash Flood Warnings in 2024

Flash Flood Warning 1, NWS Buffalo, NY

June 18, 2024Niagara County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 18, 2024, 8:39 AM EDT for Niagara County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2024, 8:39 AM EDT (12:39 UTC)
Expired
Jun 18, 2024, 11:35 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Niagara County, NY

The radar

The Buffalo radar (KBUF), 34 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:15 AM EDTFLASH FLOODLewiston, NYWater over roads between Center St and Mohawk St in the Village of Lewiston. Report from Niagara County Sheriff.
Jun 18, 9:40 AM EDTRAIN 3.12Lewiston, NYRainfall since 5 am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

432 
WGUS51 KBUF 181239
FFWBUF
NYC063-181645-
/O.NEW.KBUF.FF.W.0001.240618T1239Z-240618T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
839 AM EDT Tue Jun 18 2024

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Western Niagara County in western New York...

* Until 1245 PM EDT.

* At 839 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Niagara Falls, Lewiston, Youngstown, Sanborn, Fort Niagara State 
  Park, Wilson, Ransomville, Model City and Cambria Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4309 7907 4311 7906 4312 7906 4313 7906
      4314 7904 4316 7905 4317 7905 4320 7905
      4321 7906 4322 7905 4325 7906 4326 7907
      4327 7908 4333 7879 4319 7881 4309 7886
      4308 7907

FLASH FLOOD...RADAR INDICATED

$$

Apffel
2 follow-up statements
923 
WGUS71 KBUF 181430
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1030 AM EDT Tue Jun 18 2024

NYC063-181645-
/O.CON.KBUF.FF.W.0001.000000T0000Z-240618T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara NY-
1030 AM EDT Tue Jun 18 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT THIS 
AFTERNOON FOR WESTERN NIAGARA COUNTY...

At 1030 AM EDT, local law enforcement reported flash flooding some 
roadways in the Lewiston area.Between 2 and 3.5 inches of rain have 
fallen in the warned area. Flooding impacts will continue, but no 
additional rainfall is expected.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Niagara Falls, Lewiston, Youngstown, Sanborn, Fort Niagara State 
  Park, Wilson, Ransomville, Model City and Cambria Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4309 7907 4311 7906 4312 7906 4313 7906
      4314 7904 4316 7905 4317 7905 4320 7905
      4321 7906 4322 7905 4325 7906 4326 7907
      4327 7908 4333 7879 4319 7881 4309 7886
      4308 7907

FLASH FLOOD...OBSERVED

$$

Apffel
956 
WGUS71 KBUF 181535
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1135 AM EDT Tue Jun 18 2024

NYC063-181545-
/O.CAN.KBUF.FF.W.0001.000000T0000Z-240618T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara NY-
1135 AM EDT Tue Jun 18 2024

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN NIAGARA COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4309 7907 4311 7906 4312 7906 4313 7906
      4314 7904 4316 7905 4317 7905 4320 7905
      4321 7906 4322 7905 4325 7906 4326 7907
      4327 7908 4333 7879 4319 7881 4309 7886
      4308 7907

$$

Apffel

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 8:02 AM EDT, 37 minutes earlier.

Area forecast discussion, Jun 18, 8:02 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
802 AM EDT Tue Jun 18 2024

.SYNOPSIS...
Hot and humid weather through at least Thursday with apparent
temperatures during this time likely to reach 100F at many locations
today and Wednesday. There will also be scattered showers and
thunderstorms at times, especially during the afternoon and early
evening hours.

&&

.NEAR TERM /THROUGH TONIGHT/...
The first issue to contend with is an area of convection across
Niagara County which is not well captured by model guidance.
Despite the early morning timing, there is still instability in
place to support a cluster of thunderstorms. These have been
quite robust, producing heavy downpours and wind gusts to 40
mph. The 12Z Buffalo sounding doesn't show as much shear as
there was yesterday, so the potential for severe weather with
this is lowered, but still non-zero since pulse convection can
still produce damaging winds. The area is expected to slide east
through this morning into Orleans, Erie, and Genesee counties.

Little overall change to the airmass over the lower Great Lakes
today. Mid level ridge will continue to amplify today with 850
mb temperatures around +20C. Only a few spots managed to get
into the lower 90s on Monday, but should see more widespread 90s
today given the rising heights aloft. It will also be more
humid with dewpoints rising to into the lower 70s. This
combination will result in dangerously hot conditions with heat
index values in the upper 90s to lower 100s. Heat Advisory
remains in effect for the entire area.

Outside of the early morning convection working through the
eastern Lake Ontario region, and perhaps a stray shower or
storm elsewhere the bulk of the expected convection will hold
off until this afternoon and evening. With the area still on
the periphery of the building ridge, a disturbance riding along
the ridge will work into the region late in the day. This
disturbance along with any lake breeze boundaries will trigger
scattered showers and storms. Strong surface heating will
contribute to destabilization underneath the building ridge.
Most mesoscale guidance suggests the best chances will be across
the Southern Tier into the Finger Lakes, although convection
could occur just about anywhere just inland from the lakeshores.
Some of the cells will be capable of producing very heavy rain
and strong gusty winds, with the lastest SPC Day One outlook
highlighting the entire area in a marginal severe thunderstorm
risk.

Any afternoon and evening convection will diminish overnight
tonight, other than perhaps a stray shower or storm. There will
be little reprieve from the muggy conditions with low
temperatures in the lower to mid 70s, with some upper 60s across
the Southern tier and North Country.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
...Heat Advisory in Effect for the Entire Area as Dangerous Heat
Builds Through Thursday...

Hot and humid daytime conditions and warm and muggy nights will
persist throughout the middle of the week as a result of surface
high pressure remaining anchored along the Eastern Seaboard in
conjunction with a slowly amplifying upper level ridge across the
eastern CONUS

Heading into Wednesday, the mid-level ridge will remain strongly in
place across the region, with some ensemble models depicting heights
closing in on 600 dm. This being said, temperatures at 850s mb will
remain around +20 Celsius and therefore support high temperatures in
the mid to low 90s. As mentioned previously, the humidity will
create sultry conditions with apparent temperatures ranging in the
90s during peak heading hours (mid-day through the afternoon).
Similarly, nighttime conditions will continue to feel muggy despite
a drop in the heat index values.

Thursday, the ridge will drop south and southeast. This slight jog
from it's position Wednesday will allow for a slight drop in
temperatures and heat index values Thursday. Despite the slight drop
in conditions, Thursday will continue to be hot and humid, with heat
index values ranging in the mid 90s to low 100s for the bulk of
western and north central New York.

For both days, the positioning and proximity of the upper level
ridge will suppress most of the convection, however afternoon
heating and instability with some forcing along the lake breeze
boundaries may support some showers and thunderstorms. A better
chance for an isolated showers and/or thunderstorm will lie across
the North Country/Saint Lawrence Valley closer to the northern
periphery of the ridge.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Heading into the end of the week and into the start of the new work
week, expect a gradual day-to-day cooling trend due to multiple
successive shortwave troughs traverse eastward across central and
eastern Canada, acting to slowly suppress the ridge southward. As a
result this will create quasi-zonal flow across the CONUS by Monday.
Even with the "cooling" trend, conditions will continue to remain on
the warm and humid throughout the end of the week and into the
weekend. Temperatures Friday will feature upper 80s to low 90s
before cooling off to the mid to upper 80s by Sunday. As mentioned
previously with the humidity, heat index values will range between
the low to mid 90s Friday and then in the mid to near 90 by Sunday.

With regards to precipitation, there will be a slight increase in
the potential for convection Friday through Sunday due to upper
level disturbances riding the northern periphery of the upper level
ridge and a surface boundary sagging south into the region from
Canada. Areas that do receive storm activity will have a slight
reprieve from the warm muggy conditions, through it will be on the
shorter side.

Sunday night into Monday, a deep trough and associated surface low
and cold front will track east across the region, resulting in
widespread showers to pass across the region. With this system, air
conditions will be notably cooler in the wake of the front. Highs
Monday will return to near normal with highs in the upper 70s to mid
80s region wide.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Fog is possible in the Southern Tier river valleys with a brief
period of MVFR vsby possible at KJHW through 11Z. Early morning
convection moving through the eastern lake Ontario region may
bring some lower conditions to KART through around 12Z.

Mainly VFR flight conditions through the day today. Showers and
storms will develop during the afternoon hours. Localized MVFR or
lower possible.

Outlook...

Wednesday through Saturday...Mainly VFR, but a chance for afternoon
and evening thunderstorms inland from the lakes.

&&

.MARINE...
High pressure will be near the eastern Great Lakes through much of
this week, offering light winds, generally 15 knots or less on the
lakes.

&&

.CLIMATE...
A prolonged period of heat is expected for our region this week.
Below are record high temperatures for our three main climate
sites:

...Buffalo...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 18........95/1994............73/2006
...June 19........90/2001............73/1919
...June 20........92/1995............73/2012

...Rochester...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 18........97/1957............72/2018
...June 19........95/2001............72/1919
...June 20........95/1953............72/1923

...Watertown...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 18........91/1957............70/1992
...June 19........91/2007............70/1949
...June 20........90/1971............71/2012

Temperature records for Buffalo and Rochester date back to 1871.
Temperature records for Watertown date back to 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory from noon today to 8 PM EDT Thursday for NYZ001-
     002-006>008-010>012-019>021-085.
     Heat Advisory until 8 PM EDT Thursday for NYZ003>005-013-014.
MARINE...None.

&&

SYNOPSIS...Apffel/Thomas/TMA
NEAR TERM...Apffel/TMA
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...AR/TMA
MARINE...Apffel/Thomas/TMA
CLIMATE...Thomas/TMA
Hazardous weather outlook, Jun 18, 5:59 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
559 AM EDT Tue Jun 18 2024

NYZ001-002-010>012-019>021-085-191000-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
559 AM EDT Tue Jun 18 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this afternoon and
this evening. Damaging wind gusts are the primary hazard. Locally
heavy rain is possible across the Southern Tier this afternoon and
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-013-014-191000-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-
559 AM EDT Tue Jun 18 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this afternoon and
this evening. Damaging wind gusts are the primary hazard. Locally
heavy rain is possible across the western Finger lakes this
afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-191000-
Oswego-Jefferson-Lewis-
559 AM EDT Tue Jun 18 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this afternoon and
this evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
559 AM EDT Tue Jun 18 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this afternoon and
this evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 18, 4:21 AM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
421 AM EDT Tue Jun 18 2024

NYZ006>008-180915-
Jefferson NY-Oswego NY-Lewis NY-
421 AM EDT Tue Jun 18 2024

...STRONG THUNDERSTORMS WILL IMPACT JEFFERSON...LEWIS AND
NORTHEASTERN OSWEGO COUNTIES THROUGH 515 AM EDT...

At 419 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Cedar Point State
Park to near Redfield. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Watertown, Fort Drum, Carthage, Lowville, West Carthage, Clayton,
Adams, Dexter, Redfield, Glen Park, Herrings, Kring Point State Park,
Highmarket, Adams Center, Wellesley Island State Park, Cedar Point
State Park, Redwood, Henderson Harbor, Barnes Corners, and Whetstone
Gulf State Park.

This includes Interstate 81 between exits 38 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4440 7583 4439 7584 4410 7519 4361 7511
      4342 7553 4348 7581 4337 7587 4410 7642
      4414 7635 4420 7631 4422 7619 4429 7615
      4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 0819Z 243DEG 37KT 4415 7620 4359 7574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TMA
Special weather statement, Jun 18, 5:48 AM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
548 AM EDT Tue Jun 18 2024

NYZ006>008-181045-
Jefferson NY-Oswego NY-Lewis NY-
548 AM EDT Tue Jun 18 2024

...STRONG THUNDERSTORMS WILL IMPACT JEFFERSON...LEWIS AND
NORTHEASTERN OSWEGO COUNTIES THROUGH 645 AM EDT...

At 547 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near West Carthage, or 9 miles south of Fort Drum,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Carthage,
Lowville, West Carthage, Clayton, Adams, Dexter, Glen Park, Herrings,
Adams Center, Cedar Point State Park, Southwick Beach State Park,
Redwood, Henderson Harbor, Barnes Corners, Whetstone Gulf State Park,
Denmark, and New Bremen.

This includes Interstate 81 between exits 37 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4360 7625 4420 7625 4422 7620 4424 7617
      4427 7616 4433 7569 4410 7517 4374 7513
TIME...MOT...LOC 0947Z 251DEG 26KT 4393 7573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TMA
Special weather statement, Jun 18, 7:34 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
734 AM EDT Tue Jun 18 2024

NYZ001-002-181230-
Orleans NY-Niagara NY-
734 AM EDT Tue Jun 18 2024

...A CLUSTER OF STRONG THUNDERSTORM WILL IMPACT NIAGARA AND WESTERN
ORLEANS COUNTIES THROUGH 830 AM EDT...

At 733 AM EDT, Doppler radar was tracking a strong thunderstorm near
Newfane, or 7 miles northwest of Lockport, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Storms will also produce heavy rainfall
         which may result in localized flooding.

Locations impacted include...
Niagara Falls, Lockport, Medina, Newfane, Lewiston, Youngstown,
Middleport, Fort Niagara State Park, Sanborn, Shelby, Wilson, Barker,
Cambria Center, Olcott, Pendleton Center, Ransomville, Gasport, Model
City, Appleton, and Rapids.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4336 7886 4342 7846 4313 7837 4313 7846
      4312 7847 4307 7904 4309 7907 4311 7906
      4312 7907 4314 7904 4317 7905 4325 7906
      4326 7907 4330 7909
TIME...MOT...LOC 1133Z 258DEG 19KT 4324 7880

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Apffel
Special weather statement, Jun 18, 8:26 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
826 AM EDT Tue Jun 18 2024

NYZ001-010-181330-
Niagara NY-Northern Erie NY-
826 AM EDT Tue Jun 18 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL ERIE AND NIAGARA
COUNTIES THROUGH 930 AM EDT...

At 824 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Sanborn, or near North Tonawanda, moving east at
15 mph.

HAZARD...Heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Heavy rain will cause ponding in low-lying areas and urban
         areas, and will cause small creeks to rise to near
         bankfull. Wind gusts up 40 mph area also possible.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Amherst, Grand Island,
Newfane, Pendleton, Lewiston, Youngstown, Middleport, Fort Niagara
State Park, Sanborn, Wilson, Barker, Cambria Center, Olcott,
Pendleton Center, Ransomville, Rapids, and Gasport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4340 7849 4314 7848 4299 7902 4302 7902
      4306 7900 4307 7901 4308 7908 4311 7906
      4312 7907 4314 7904 4317 7905 4325 7906
      4328 7908
TIME...MOT...LOC 1224Z 250DEG 13KT 4313 7891

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:21 AM EDTSpecial Weather StatementBUFJefferson, Lewis54 min
Jun 18, 5:48 AM EDTSpecial Weather StatementBUFJefferson, Lewis57 min
Jun 18, 7:34 AM EDTSpecial Weather StatementBUFNiagara56 min
Jun 18, 8:26 AM EDTSpecial Weather StatementBUFNiagara64 min
Jun 18, 9:25 AM EDTSpecial Weather StatementBUFErie50 min
Jun 18, 7:23 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming52 min

Nearby

Flash Flood Warnings in New York, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.